How Do I Know, Natural Spikes or the Meds?

Discussion in 'Support' started by Leah, Jun 12, 2014.

tinnitus forum
    1. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      Trileptal 150 at bedtime. First morning not too bad T worse as day went on. Second same thing but spiked. How do I know if it is from meds or normal spike? Also T has changed tone more hissing than before. Thanks this is the last attempt,
       
    2. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      Do your tinnitus usually vary in intensity? Mine does. But I'd give the medicine a few days before worrying about it. But you can always call your doctor.

      And it might take a while before it builds up in your system to consistently lower your tinnitus. Has your doctor used this drug before to treat tinnitus?
       
    3. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      Thanks Jazz, will give it a bit longer. I do have changes often with T but just don't want to do more damage. This doc is at the Cleveland clinic in their tinnitus management group. I did read on some forums that some people did find that their T was lowered with this med. A few people on this forum responded when I first thought about trying it and helped with their resources. :)
       
      • Hug Hug x 2
    4. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      I find that aardvark docs are extremely helpful.:D Just kidding, as I would like to know how well Trileptal works too.
       
    5. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      Will keep you posted ,on day three. Did read that some had success lowering the volume. Giving it a try.
       
    6. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      I got my T calmed way down by taking 900mg Gabapentin and later on 1mg Clonazepam. But I am interested in Trileptal & Mysoline, as some take them together with good results.
       
    7. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      My doctor never mentioned Mysoline...hmm wonder why?
       
    8. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      It's probably best to start with one drug. You can always add more. In general, the less you take, the better. You'll have less side effects, especially drowsiness.
       
    9. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      I'm not sure why the GP+K worked so well today, but I took the Klonopin on a hour delay. Yeah, probably better to take one at a time like @jazz said. Mysoline knocked my T out the first time and had little effect later. My doc had never prescribed it before and was more familiar with Trileptal. I never asked him about the mechanism of action in the brain, so I don't know how exactly these drugs work.
       
    10. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      Good point!
       
    11. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      I am hopeful.
       
      • Optimistic Optimistic x 2
    12. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      Was just thinking, these meds are "brain" anti seizure meds.
      Doing research found that Trileptal also is used for anxiety and depression. I need that too.
      With the success you and others have had, why is not suggested to more patients?
       
    13. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      Thanks for helping tme through this, nice to have someone to talk too.
       
    14. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      Still buzzing peaking away, contacted Dr because I don't want to make my T worse with this med.

      "It is possible that the oxcarbazepine could play a role in enhancing / adding the sounds."?
      His Reply...
      For now, I would suggest continuing the medication. Hopefully, this negative aspect will
      settle down.
      Anyone with same experience?
       
    15. alifalijohn

      alifalijohn Member

      Tinnitus Since:
      04/15/14
      Hello < can you give me some info on the med, no one is helping me ..I feel lost and alone, I get dizzy all day long , not sure ths is connect to the t ..going for mri tomorrow..my t is high pitch, but I concentrate in not losing my balance ..thanks
       
    16. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      I do not know anyone that has taken Trileptal on TT. I could get you in contact with someone on DS however.
      I could PM you with her contact info if you like.
       
    17. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      Thanks I would like that.
       
    18. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      Your case is more complex with both dizziness & tinnitus. See if your MRI reveals anything before jumping to any conclusion, one step at a time. What does your ENT say?
       
    19. alifalijohn

      alifalijohn Member

      Tinnitus Since:
      04/15/14
      He said my ears are fine, jst gave me some exercise for my dizziness.He is not going to do anything.Take care , I pray that my mri is fine tomorrow.,will let you know.
       
    20. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      I hope so too. Please do update on your MRI results. Tc
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.